If I cut myself, will I still bleed?

I haven’t had much to say for the last few days. It’s very strange, but the Proz*ac has really kicked in and I feel a little “different”.
For one, I can’t cry. This is odd to me because I used to cry all the time, now I can’t cry even when things that used to make me cry are brought up. I just feel so mellow. I don’t ramble on as much, I don’t get upset as easily. I feel… calm?
It’s a little strange to get used to. I wish I could explain it better, but I feel so different. It’s a good thing in many ways. I was crying all the time, I was always upset and on edge. But I feel like I’ve gone to the opposite extreme now and I’m not sure how to deal with it.
I just wonder if it will balance itself out or if I will feel like this all the time now? I have a follow up appointment with my doctor on Thursday and I’ll talk with him about it then. I just hope it will balance out a bit.
I think I’m going to go put Steel Magnolias on and see if I cry. I always cry in that movie, ALWAYS. If I don’t, I’m going to be so freaked out.

13 thoughts on “If I cut myself, will I still bleed?

  1. Lauren/Loralei

    “I am pleasant!! Damnit, I saw Drum at the Piggly Wiggly last week and I smiled at the son of a bitch before I could help myself!!”
    Uhm no never seen that movie =)
    Take care of you, its going to take you awhile to feel stronger, quit trying to rush it *s*

  2. dasheekeejones

    yvonne, everyone responds differently so it balancing out may or may not come—sooner or later.
    but to see any forms of change, remission, and recovery, you’re in this for a while. just stick with it. things WILL be better.
    just don’t forget that meds are only a ‘helper’ not a cure. talk therapy and willing to see things and change them are what helps the most.
    you know i love ya. i’m here for you.

  3. jen

    a good friend of mine believes in weekly “crying” – she rents at least one movie that will make her cry, and steel magnolias is one of her favorites. mine, anything that has an animal dying…i.e., bambi, where the red fern grows…you name it, if there is an animal in it, i’m going to cry.
    but, i’m just a big titty baby, anyways. ;-)
    hang in there chica…things are getting better.

  4. dana michelle

    You do need to give the meds time, and your Dr. may need to make some adjustments to the dosage as well, so tell him all of your concerns. For now, just take comfort in the knowledge that you aren’t falling apart at the drop of a hat. My depression was very much like yours. I cried at anything and everything. It took a few tries before they found the one that worked best (Wellbutrin) What AD’s are supposed to do is to even you out so that you can deal with the issues that are causing your depression, so it’s true that you don’t have those strong emotional reactions to things right now. But I can assure you that you will feel those emotions again when you’re doing better. They’ll just stop ruling your life, so you can have a good cry now and then without it plunging you into despair. I’m 10 years past that depression, and it was a real healing and learning experience for me.
    I’ve been reading you for a few weeks now, and I am really impressed with your honesty and your courage. Hang in there Yvonne, I’m pulling for you!

  5. Cyberangel

    Adjustment time, like everyone says. Talk to the dr about it, like you said. It takes your body a bit to get used to any side effects. And then the dr can fix dosage amounts.

  6. Mister Mittens

    I don�t cry, cause I�m a unfeeling bastard called Mister Mittens� You better be smiling or else you�ll get a spanking!
    [Mister Mittens � One unbalanced pussy]

  7. Susan

    Definitely talk to your doctor about the timing. I still cry like I normally would (movies, etc…), it’s just not ALL THE TIME over the stuff that makes you feel silly for crying. I’ve been on Celexa for about a year now … I still feel a normal range of emotions. Have you thought about the therapy thing?

  8. Susan

    And I mean timing in terms of how long you’ve been on the meds and how long it may take to level out. Hang in there — it’s worth it!

  9. Liz

    Yvonne,
    Hang in there with the meds, you’ll get leveled out and you and your doctor can in time get the dosage just right for you. The writing in your blog even shows that you are finding yourself getting in a good peaceful place. You can be proud of yourself for taking charge of your personal well being and I just have to say that I think it is fantastic! Hooray for you!
    Liz

Comments are closed.